Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Polynomial splittings of metabelian von Neumann rho–invariants of knots

Authors: Se-Goo Kim and Taehee Kim
Journal: Proc. Amer. Math. Soc. 136 (2008), 4079-4087
MSC (2000): Primary 57M25; Secondary 57N70
Published electronically: June 4, 2008
MathSciNet review: 2425750
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if the connected sum of two knots with coprime Alexander polynomials has vanishing von Neumann $\rho$–invariants associated with certain metabelian representations, then so do both knots. As an application, we give a new example of an infinite family of knots which are linearly independent in the knot concordance group.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M25, 57N70

Retrieve articles in all journals with MSC (2000): 57M25, 57N70

Additional Information

Se-Goo Kim
Affiliation: Department of Mathematics and Research Institute for Basic Sciences, Kyung Hee University, Seoul 130–701, Korea
MR Author ID: 610250
ORCID: 0000-0002-8874-9408

Taehee Kim
Affiliation: Department of Mathematics, Konkuk University, Seoul 143–701, Korea
MR Author ID: 743933

Keywords: Knot, concordance, polynomial splitting
Received by editor(s): May 11, 2007
Received by editor(s) in revised form: October 8, 2007
Published electronically: June 4, 2008
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2008 American Mathematical Society